MAUDE Adverse Event Report: SOLTA MEDICAL, INC. FRAXEL DUAL 1550/1927 LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT

SOLTA MEDICAL, INC. FRAXEL DUAL 1550/1927 LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT
Model Number MC-SYS-SR1500-D-US
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Codes Erythema (1840); Blister (4537); Swelling/ Edema (4577)
Date of Event 09/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer performed a burn paper pattern test, and the test shows no gaps in coverage.The investigation is ongoing.
 
Event or Problem Description
A user facility reported swelling and blistering to the lower face one day post fraxel treatment to the face.The patient was treated with mupiricon, aquaphor, and hydrocortisone ointment for irritation as well as a vbeam laser for redness.The patient's current status is reported as healed with no damage or scarring remaining.However, the case was assessed as serious due to the extent of treatment that included antibiotics, corticosteroids and secondary laser therapy.No other treatments (besides the one reported) were being performed in same area where symptoms were reported.The patient has had prior aesthetic treatments on this area which included vbeam to the chin and cheeks in the previous year.It is reported the patient has fitz skin type ii.The wavelength for the 1927 used to perform treatment includes: 10j, tx level 5, 8 passes, with and actual kj of 1.44 and estimated kj 1.2.No system errors occurred; however, the user was concerned that there was something not balanced with the device - outside of this, there was nothing out of the ordinary noticed.The tip used in this treatment has been used to treat other patients without issues.A burn paper test was not performed prior to using the tip.
 
Additional Manufacturer Narrative
The system has no system/data logs that can be reviewed.The system has software safeguards (such as a power on self-test) that will trigger error/event codes should the system be outside of acceptable limits.The customer can also utilize the pattern paper to confirm the system laser is providing the correct pattern/coverage.The customer performed the requested pattern paper test.The pattern paper test showed no gaps in coverage.The customer's report of the device not balancing, could not be confirmed.Field service went out to customer site and performed system output testing, and no issues were found with the device.All readings were within tolerance.According to the fraxel dual laser systems operator manual, burns and swelling are a known possible complication of fraxel treatment.Blistering or burns may develop over the treated areas.No nonconformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, these events are a known possible complication of fraxel treatment.At this time, no capa is necessary.
 
Event or Problem Description
Updated information includes confirmation of no patient scarring.However, the case remains assessed as serious due to the extent of treatment that included antibiotics, corticosteroids and secondary laser therapy.

Brand Name
FRAXEL DUAL 1550/1927 LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key21710392
Report Number3011423170-2025-00259
Device Sequence Number9941568
Product Code GEX
UDI-Device Identifier00816995020233
UDI-Public00816995020233
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K130193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMC-SYS-SR1500-D-US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer05/06/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale